Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Applications of a set-theoretic lemma

Author: Gary Gruenhage
Journal: Proc. Amer. Math. Soc. 92 (1984), 133-140
MSC: Primary 54D18; Secondary 04A20, 05C15
MathSciNet review: 749905
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A set-theoretic lemma is introduced and various applications are given, including: (1) a result of Erdös and Hajnal on the coloring number of a graph; (2) game characterizations of the coloring number of a graph; (3) K. Alster's result that a point-countable collection of open, compact scattered spaces has a point-finite clopen refinement; (4) normal, locally compact, metacompact spaces which are scattered of finite height are paracompact.

References [Enhancements On Off] (What's this?)

  • [A] K. Alster, Some remarks on Eberlein compacts, Fund. Math. 104 (1979), 43-46. MR 549380 (80k:54035)
  • [Ar] A. V. Arhangel'skii, The property of paracompactness in the class of perfectly normal, locally bicompact spaces, Soviet Math. Dokl. 12 (1971), 1253-1257. MR 0305342 (46:4472)
  • [Bu$ _{1}$] D. Burke, Closed mappings, Surveys in General Topology (G. M. Reed, ed.), Academic Press, 1980. MR 564098 (81c:54014)
  • [Bu$ _{2}$] -, Characterizations of meta-Lindelöf and related spaces (preprint).
  • [D] M. Daniels, Normal locally compact boundedly metacompact spaces are paracompact, Canad. J. Math. 35 (1983), 807-823. MR 735898 (86b:54017)
  • [EH] P. Erdös and A. Hajnal, On chromatic number of graphs and set-systems, Acta Math. Acad. Sci. Hungar. 17 (1966), 61-99. MR 0193025 (33:1247)
  • [G$ _{1}$] G. Gruenhage, Paracompactness in normal, locally connected, locally compact spaces, Topology Proc. 4 (1979), 393-405. MR 598283 (82b:54033)
  • [G$ _{2}$] -, Covering properties on $ {X^2}\backslash \Delta $, $ W$-sets, and compact subsets of $ \Sigma $-products, Topology Appl. (to appear).
  • [GM] G. Gruenhage and E. Michael, A result on shrinkable open covers, Topology Proc. 8 (1983), 37-43. MR 738467 (85d:54019)
  • [GMT] G. Gruenhage, E. Michael and Y. Tanaka, Spaces determined by point-countable covers, Pacific J. Math. (to appear). MR 749538 (85m:54018)
  • [T$ _{1}$] F. Tall, On the existence of normal metacompact Moore spaces which are not metrizable, Canad. J. Math. 26 (1974), 1-6. MR 0377823 (51:13992)
  • [T$ _{2}$] -, The countable chain condition versus separability-applications of Martin's Axiom, General Topology Appl. 2 (1974), 315-339.
  • [W] W. S. Watson, Locally compact normal spaces in the constructible universe, Canad. J. Math. 34 (1982), 1091-1096. MR 675681 (83k:54021)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D18, 04A20, 05C15

Retrieve articles in all journals with MSC: 54D18, 04A20, 05C15

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society